# SDR 2001FA0000368

- Difficulty date: June 25, 2001
- Submitted: September 28, 2001
- Operation: General aviation
- Aircraft: N47702
- Make and model: Piper PA-28-181
- Aircraft serial: 287890120
- Engine: Lyc O360A4M
- System (JASC): 8530 · Reciprocating Engine Cylinder Section
- Part: Exhaust Valve
- Condition: Failed
- Location: Engine
- Part time: 1,147 hours
- Stage of operation: CR
- How discovered: O
- Nature of condition: R, J
- Precautionary procedure: A

## Discrepancy

THE AIRCRAFT WAS AT NORMAL CRUISE, THE PILOT STATED THAT IT STARTED TO LOSS POWER AND RAN ROUGH.  AFTER LANDING AT A ALTERNATE AIRPORT THE AIRCRAFT STOPPED RUNNING.  AFTER PULLING THE CYLINDER, THE TOP OF THE EXHAUST VALVE WAS MISSING.  THE STEM AND RETAINING CLIPS WHERE STILL IN PLACE.  THE TOP OF THE VALVE HAD BEEN FOUND IN THE INTAKES.  CAUSE OF THE MALFUNCTION UNKNOWN.  TOTAL TIME ON THE VALVE IS 1146.8 HOURS.  (M)
